Alert archive / Colorado / Tornado Warnings in 2010
Tornado Warning 20, NWS Pueblo, CO
NWS Pueblo, CO issued this tornado warning at May 25, 2010, 2:34 PM MDT for Prowers County, Colorado. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2010, 2:34 PM MDT (20:34 UTC)
- Expired
- May 25, 2010, 2:51 PM MDT
- In force
- 17 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
County Prowers County, CO
The radar
The Goodland radar (KGLD), 156 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 2:01 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.6 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -335 J/kg
- Mixed-layer LCL
- 1167 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 204 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
768 WFUS55 KPUB 252034 TORPUB COC099-252130- /O.NEW.KPUB.TO.W.0020.100525T2034Z-100525T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE PUEBLO CO 234 PM MDT TUE MAY 25 2010 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * TORNADO WARNING FOR... NORTHEASTERN PROWERS COUNTY IN SOUTHEAST COLORADO... * UNTIL 330 PM MDT * AT 230 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED 12 MILES SOUTH OF HOLLY...OR 29 MILES NORTH OF THE SAUNDERS ELEVATOR...AND MOVING NORTH AT 40 MPH. * LOCATIONS IMPACTED INCLUDE... HOLLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT TUESDAY EVENING FOR SOUTHEAST COLORADO. LAT...LON 3784 10218 3825 10218 3825 10204 3782 10204 TIME...MOT...LOC 2034Z 182DEG 34KT 3793 10206 $$
2 follow-up statements
266 WWUS55 KPUB 252043 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 243 PM MDT TUE MAY 25 2010 COC099-252130- /O.CON.KPUB.TO.W.0020.000000T0000Z-100525T2130Z/ PROWERS CO- 243 PM MDT TUE MAY 25 2010 ...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN PROWERS COUNTY UNTIL 330 PM MDT... AT 239 PM MDT...LOCAL LAW ENFORCEMENT REPORTED A POSSIBLE TORNADO...RELAYED FROM A PUBLIC REPORT. THIS TORNADO WAS LOCATED 7 MILES SOUTHEAST OF HOLLY...OR 32 MILES EAST OF LAMAR...MOVING NORTH AT 40 MPH. LOCATIONS IMPACTED INCLUDE... HOLLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT TUESDAY EVENING FOR SOUTHEAST COLORADO. LAT...LON 3784 10218 3825 10218 3825 10204 3782 10204 TIME...MOT...LOC 2043Z 182DEG 34KT 3801 10204 $$
522 WWUS55 KPUB 252051 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 251 PM MDT TUE MAY 25 2010 COC099-252101- /O.CAN.KPUB.TO.W.0020.000000T0000Z-100525T2130Z/ PROWERS CO- 251 PM MDT TUE MAY 25 2010 ...THE TORNADO WARNING FOR NORTHEASTERN PROWERS COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT TUESDAY EVENING FOR SOUTHEAST COLORADO. LAT...LON 3784 10218 3825 10218 3825 10204 3782 10204 TIME...MOT...LOC 2051Z 182DEG 34KT 3809 10204 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this tornado warning went out at May 25, 7:50 AM MDT, 6 hours 44 minutes earlier.
Area forecast discussion, May 25, 7:50 AM MDT, 6 hours 44 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 750 AM MDT TUE MAY 25 2010 .UPDATE... UPDATED TO EXPIRE THE FREEZE WARNING FOR THE SAN LUIS VALLEY. CURRENT OBSERVATIONS FROM THE VALLEY INDICATE THAT TEMPERATURES WERE AT OR NEAR FREEZING AND WILL CONTINUE TO RISE ABOVE FREEZING THROUGH THE MORNING. NO OTHER UPDATES. MOZLEY && .PREV DISCUSSION... /ISSUED 341 AM MDT TUE MAY 25 2010/ SHORT TERM... (TODAY AND TONIGHT) ..THUNDERSTORMS THIS AFTERNOON AND TONIGHT... CURRENTLY...TEMPERATURES HAVE COOLED OVER THE SAN LUIS VALLEY INTO THE MID 20S TO NEAR FREEZING EARLY THIS MORNING AND WILL PERSIST THROUGH AROUND 8 AM THIS MORNING. THE LATEST SURFACE OBS OVER THE PLAINS INDICATE MOISTURE REMAINS ALONG AND EAST OF THE KANSAS BORDER WITH LIGHT WESTERLY FLOW KEEPING DRY AIR OVERHEAD. MODELS IN GOOD AGREEMENT THROUGH TONIGHT WITH MOISTURE RETURNING TO THE PLAINS...A WARM FRONT LIFTING NORTH BY THIS AFTERNOON AND AN UPPER LEVEL SHORTWAVE TROUGH MOVING ACROSS COLORADO THROUGH THIS EVENING. BASED THE FORECAST OFF THE WRF AND NAM. EXPECT SOUTHEASTERLY FLOW TO DEVELOP OVER THE FAR EASTERN PLAINS THROUGH THE MORNING WHICH WILL BEGIN ADVECTING MOISTURE TO THE EAST INTO THE EASTERN PLAINS. THIS WILL ALLOW FOR DESTABILIZATION THROUGH THE LATE MORNING AND EARLY AFTERNOON OVER THE FAR EASTERN PLAINS WITH CAPE VALUES 1500-2000 J/KG BY 21Z. INCREASED CONVERGENCE IN THE LOW LEVELS ALONG A LEE TROUGH COMBINED WITH THE SHORTWAVE MOVING ACROSS THE REGION WILL LEAD TO THUNDERSTORM DEVELOPMENT. NAM DEVELOPS CONVECTION ALONG THE KANSAS BORDER OVER BACA COUNTY WITH DEVELOPMENT NORTHEASTWARD INTO THE EVENING. THE WRF INDICATES A SIMILAR EVOLUTION WITH THE CONVECTIVE MAX A BIT FURTHER NORTH. GIVEN THE AMOUNT OF INSTABILITY AND SHEAR APPROACHING 40 KTS...STORMS WILL LIKELY BE STRONG TO SEVERE WITH LARGE HAIL AND STRONG WINDS BEING THE PRIMARY THREATS. GIVEN THE SHEAR PROFILES AND HODOGRAPHS...ONE OR TWO TORNADOES MAY BE POSSIBLE ESPECIALLY OVER FAR SOUTHEASTERN COLORADO. THERE ARE STILL SOME FIRE WEATHER CONCERNS OVER THE SAN LUIS VALLEY FOR THIS AFTERNOON. FUELS REMAIN CRITICAL AND HUMIDITY VALUES WILL ONCE AGAIN DROP INTO THE LOWER TEENS...HOWEVER WINDS WILL LIKELY GUST TO NEAR 20 KTS THIS AFTERNOON KEEPING THE VALLEY BELOW RED FLAG CRITERIA. THUNDERSTORM ACTIVITY WILL SPREAD EAST INTO WESTERN KANSAS THROUGH THE EVENING. AS MOISTURE SURGES EASTWARD THIS EVENING...THE NAM/WRF AND GFS ALL PRODUCING CONVECTION STRETCHING BACK TOWARDS EL PASO COUNTY AND NORTH OF HIGHWAY 50. AFTER SUNSET...INSTABILITY WILL REMAIN IN PLACE WITH CAPE VALUES 1000-1500 J/KG AND DEW POINTS RISING INTO THE 50S. LOW LEVEL CONVERGENCE ALONG THE WARM FRONT LIFTING NORTH ACROSS THE AREA AND DEPARTING UPPER SHORTWAVE WILL LEAD TO THUNDERSTORM DEVELOPMENT AROUND 03Z IN THIS AREA. MODELS PROGRESS THE MCS EASTWARD THROUGH 12Z EXITING TO THE NORTHEAST. THE MAIN THREATS OVERNIGHT WILL BE HEAVY RAINFALL...SMALL HAIL AND GUSTY OUTFLOW WINDS. 88 LONG TERM... (WEDNESDAY-MONDAY) NOT REALLY TOO MUCH CHANGE IN THE LONG RANGE AS COMPARED TO 24 HOURS AGO. IMPRESSIVE TROUGH IS STILL FCST TO DEVELOP OUT WEST AND REMAIN OVER THIS REGION UNTIL LATE IN THE WEEK...EVENTUALLY MOVING ACROSS THE REGION AS A NEGATIVELY TILTED TROUGH ON SATURDAY. ONCE THIS FEATURE MOVES THROUGH...FLOW ALOFT EXPECTED TO BECOME ZONAL OVER THE REGION BY EARLY NEXT WEEK. BETWEEN WED AND FRI...MAIN TROUGH WILL BE TOO FAR TO THE WEST TO AFFECT THE REGION. AS STATED IN PREVIOUS DISCUSSIONS...DEEP SOUTHERLY FLOW WILL BE OVER THE REGION DURING PERIOD WHICH WILL INCREASE THE MOISTURE OVER THE AREA...BUT THERE WILL NOT BE MUCH IN THE WAY OF FORCING...SO OVERALL EXPECT ONLY ISOLATED POPS OVER THE FCST AREA DURING THE WED-THU-FRI TIME PD. DEEP SHEAR OVER THE AREA WILL BE MODEST WITH MARGINAL LAPSE RATES...SO A FEW STRONG STORMS WILL BE POSSIBLE. SATURDAY COULD BE ACTIVE WITH THE POTENTIALLY NEGATIVE TILTED TROUGH MOVING THROUGH. AMOUNT OF ACTIVITY WILL BE DEPENDENT ON EXACT PATH...IF IT TRACKS FAR ENOUGH SOUTH WE COULD GET SOME STRONG CONVECTION OVER THE AREA SAT...BUT IF IT MOVES TOO FAR N WE WILL ONLY GET DRY SLOTTED (I.E., HOT AND WINDY). SUNDAY WILL LIKELY BE ON THE DRY SIDE AFTER THE TROUGH MOVES THROUGH. WE WILL SEE A SLIGHTLY BETTER CHANCE OF ISOLD TSTORMS ON MONDAY...ESPECIALLY ALONG THE DRYLINE. /34 AVIATION... VFR CONDITIONS THROUGH TOMORROW AT KALS. VFR CONDITIONS AT KCOS AND KPUB THROUGH THIS AFTERNOON WITH THUNDERSTORMS POSSIBLE LATE THIS EVENING AND OVERNIGHT. EXPECT THUNDERSTORMS TO DEVELOP NEAR KCOS AFTER 03Z THIS EVENING AND PERSISTING AROUND 09Z BEFORE MOVING EAST OF THE TERMINAL. GUSTY OUTFLOW WINDS...HEAVY RAINFALL AND SMALL HAIL WILL BE THE LIKELY THREATS FROM THUNDERSTORMS AT KCOS. EXPECT PERIODS OF IFR CONDITIONS IN THUNDERSTORMS. LESS CERTAIN ABOUT THUNDERSTORMS FOR KPUB WITH MOST OF THE FOCUS TO THE NORTH OF THE TERMINAL. THE TIME FRAME MOST LIKELY TO SEE THUNDERSTORMS LOOKS TO BE 05Z THROUGH 09Z TONIGHT WITH PERIODS OF IFR CONDITIONS IF THUNDERSTORMS MOVE OVER THE TERMINAL...HOWEVER CONFIDENCE IS NOT AS HIGH AS AT KCOS TO SEE THUNDERSTORMS. 88 && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 88/34
Hazardous weather outlook, May 25, 7:00 AM MDT, 7 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 700 AM MDT TUE MAY 25 2010 COZ058>089-093>099-261300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 700 AM MDT TUE MAY 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL DISTURBANCE WILL COMBINE WITH A NORTHWARD MOVING WARM FRONT AND RETURNING MOISTURE TO PRODUCE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP THIS AFTERNOON OVER THE FAR EASTERN PLAINS WITH HAIL UP TO AN INCH IN DIAMETER AND STRONG OUTFLOW WIND GUSTS TO NEAR 60 MPH BEING THE MAIN THREATS. SHEAR PROFILES INDICATE THE POSSIBILITY OF ONE OR TWO TORNADOES...ESPECIALLY OVER EASTERN BACA COUNTY FOR LATE THIS AFTERNOON. THUNDERSTORMS WILL MOVE EAST INTO WESTERN KANSAS BY THIS EVENING. AS THE WARM FRONT LIFTS NORTH ACROSS THE EASTERN PLAINS THIS EVENING...THUNDERSTORMS ARE FORECAST TO DEVELOP NORTH OF U.S. HIGHWAY 50 AND CONSOLIDATE INTO AN EASTWARD MOVING CONVECTIVE COMPLEX. LOCALLY HEAVY RAINFALL...SMALL HAIL AND GUSTY OUTFLOW WINDS WILL BE THE PRIMARY THREATS THROUGH THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE REGION THROUGH THE PERIOD. THE BEST CHANCE FOR STRONGER STORMS WILL BE SATURDAY WHEN ANOTHER UPPER LEVEL STORM SYSTEM MOVES OVER THE REGION. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT OVER EASTERN COLORADO. 88/34
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 3:26 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 64 min |
| May 25, 3:44 PM MDT | Tornado Warning | PUB | Kiowa | 61 min |
| May 25, 4:01 PM MDT | Tornado Warning | PUB | Kiowa | 59 min |
| May 25, 4:10 PM MDT | Severe Thunderstorm Warning | PUB | Prowers | 50 min |
| May 25, 4:19 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 56 min |
| May 25, 4:33 PM MDT | Tornado Warning | PUB | Baca | 47 min |
| May 25, 4:41 PM MDT | Tornado Warning | PUB | Kiowa | 40 min |
| May 25, 5:02 PM MDT | Severe Thunderstorm Warning | PUB | Prowers | 43 min |
| May 25, 5:19 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 56 min |
| May 25, 5:38 PM MDT | Tornado Warning | PUB | Baca | 52 min |
Nearby
Tornado Warnings in Colorado, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.